Ask a doctor

Retin-a and Injectable Fillers

I read a few times using stuff before fillers could cause a reaction, rash, etc to the skin as it is "irritated". I have 3 important questions: 1. Want to start using Retin A now, how long should I stop Retin A before getting fillers? AND 2. What could happen to you if you did have a reaction from using Retin A in conjunction with fillers? 3. How soon can you return using Retin A after you have received fillers?

Doctor Answers (3)

Retin A and fillers work well together

+1

Retin A stimulates your own collagen over time, while the filler gives you a quick fix. It is peeling that requires you to DC the Retin A to prevent excess irritation. To answer your questions:

1. Want to start using Retin A now, how long should I stop Retin A before getting fillers? Not at all 2. What could happen to you if you did have a reaction from using Retin A in conjunction with fillers? There would not be a reaction related to the combination 3. How soon can you return using Retin A after you have received fillers? That evening.
 

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Retin A is not contraindicated with fillers

+1

I would not suggest having filler injections if the face is severely irritated from Retin A.

Otherwise, if the face is not irritated, there is no problem getting filler injections. I would hold the Retin A the day before and the day of the injections, but otherwise no problems.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Retin A

+1

Retin A can cause redness for about 6 weeks.

There is no relationship or contraindication to having a filler while using Retin A

Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.